MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC - COSTA RICA (COYOL) POLARIS¿ ULTRA; STENT, URETERAL
Model Number M0061921420
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was removed during a catheter removal procedure performed in the ureter on (b)(6) 2018.The stent had been previously implanted on (b)(6) 2018.According to the complainant, during the procedure, the physician noticed that the stent was calcified inside the patient.The calcification was broken up through the use of laser, and the stent was removed in its entirety.There were no patient complications reported as a result of this event.The patient¿s condition at the conclusion of the procedure was reported to be ¿stable¿.
 
Additional Manufacturer Narrative
A polaris stent was received for analysis.A visual evaluation found residues of calcification along the length of the entire device.No other anomalies or damages were noted.The complaint of stent calcified was confirmed.Based on the available information, the most probable cause of this complaint is "anticipated procedural complication" since the complaint is due to a known physiological effect of the procedure noted within the directions for use, and/or device labeling.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.A search of the complaint database revealed that no similar complaints exist for the specified lot.
 
Event or Problem Description

Brand Name
POLARIS¿ ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (COYOL)
2546 first street
propark free zone
alajuela
CS 
MDR Report Key7441064
Report Number3005099803-2018-01165
Device Sequence Number19217321
Product Code FAD
UDI-Device Identifier08714729124542
UDI-Public08714729124542
Combination Product (Y/N)N
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2020
Device Model NumberM0061921420
Device Catalogue Number192-142
Device Lot Number0020273615
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2018
Initial Date Received by Manufacturer 03/31/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date04/18/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR